Log In

Forgot Password?

OR

Not a member? Continue as a nonmember.

Become a Member

By becoming a member of the AAN, you can receive exclusive information to help you at every stage of your career. Benefits include:

Join Now See All Benefits

Loading... please wait

Abstract Details

Orbital Myositis Presenting as a Late Immune-Related Adverse Event Four Months After Stopping Immune Checkpoint Inhibitor
Neuro-ophthalmology/Neuro-otology
P1 - Poster Session 1 (8:00 AM-9:00 AM)
4-001
Immune checkpoint inhibitors (ICIs) are novel immune cancer therapies that have been associated with immune-related adverse events (irAEs) which can involve different organs. Orbital irAEs have been reported, and include orbital myositis, thyroid-like eye disease, Tolosa-Hunt syndrome, and orbital apex syndrome. IrAEs usually present during the ICI therapy course, or within days or weeks after the last dose of ICIs. We are reporting a case of orbital myositis with symptoms onset four months after stopping Pembrolizumab. 
NA
NA
A 50-year-old woman, who received seven doses of Pembrolizumab for triple-negative breast cancer, presented with acute onset stabbing periorbital pain on the left side and diplopia four months after stopping Pembrolizumab. Neurological examination revealed mild left abduction deficit without ptosis. Initial CT orbits and MRI brain demonstrated enhancing soft tissue mass within the belly of the left lateral rectus muscle. Thyroid function tests were normal and antithyroid antibodies were negative. IgG-4 was marginally elevated (183 mg/dL, normal<123mg/dl). The left lateral rectus muscle biopsy revealed chronic inflammation with mild-to-moderate mixed lymphohistiocytic and plasmocytic infiltrate predominately within the perivascular area with lesser endomysial distribution, but there was no evidence for the IgG4 disease. She didn’t response to oral steroids. The IVIG was aborted due to urticaria after the first dose. Eventually, pulse intravenous methylprednisolone (1g daily for three days) was given, and the symptoms resolved quickly. Mycophenolate mofetil 1gram twice daily was started to prevent relapse. The patient remained stable after five months.  
Orbital myositis is a rare form of irAE from ICIs, and it can present several months later after ICIs are discontinued.   
Authors/Disclosures
Mohammad Dibs, MD (Stormont Vail Health)
PRESENTER
Dr. Dibs has nothing to disclose.
Ventaka Bendi, MBBS Dr. Bendi has nothing to disclose.
Joseph Nahas, MD Dr. Nahas has nothing to disclose.
Sahara Cathcart (University of Nebraska Medical Center) Dr. Cathcart has nothing to disclose.
Yu-Ting Chen, MD (Immanuel Neurological Institute) Dr. Chen has received personal compensation in the range of $500-$4,999 for serving as a Consultant for Alnylam.